On the Set of Optimal Points to the Weber Problem: Further Results

Durier, Roland; Michelot, Christian
May 1994
Transportation Science;May94, Vol. 28 Issue 2, p141
Academic Journal
In a recent paper, Z. Drezner and A. J. Goldman address the problem of determining the smallest set among those containing at least one optimal solution to every Weber problem based on a set of demand points in the plane. In the case of arbitrary mixed gauges (i.e., possibly nonsymmetric norms), the authors have shown that the set of strictly efficient points which are also intersection points always meets the set of Weber solutions. As shown by Drezner and Goldman, this set is optimal with the l1 or lx distance but is not optimal with the lp distance, 1



Related Articles

  • Disjunctive programming and relaxations of polyhedra. Conforti, Michele; Del Pia, Alberto // Mathematical Programming;Apr2014, Vol. 144 Issue 1/2, p307 

    Given a polyhedron $$L$$ with $$h$$ facets, whose interior contains no integral points, and a polyhedron $$P$$, recent work in integer programming has focused on characterizing the convex hull of $$P$$ minus the interior of $$L$$. We show that to obtain such a characterization it suffices to...

  • Strong valid inequalities for orthogonal disjunctions and bilinear covering sets. Tawarmalani, Mohit; Richard, Jean-Philippe P.; Kwanghun Chung // Mathematical Programming;Jul2010, Vol. 124 Issue 1/2, p481 

    In this paper, we derive a closed-form characterization of the convex hull of a generic nonlinear set, when this convex hull is completely determined by orthogonal restrictions of the original set. Although the tools used in this construction include disjunctive programming and convex...

  • Packing small boxes into a big box. Padberg, Manfred // Mathematical Methods of Operations Research;2000, Vol. 52 Issue 1, p1 

    Abstract. The three-dimensional orthogonal packing problem consists of filling a big rectangular box with as many small rectangular boxes as possible. In a recent paper G. Fasano (Alenia Aerospazio, Turin) has given a mixed-integer programming formulation of this problem. Here we extend Fasano's...

  • On the polyhedral structure of a multi–item production planning model with setup times. Miller, Andrew J.; Nemhauser, George L.; Savelsbergh, Martin W.P. // Mathematical Programming;Jan2003, Vol. 94 Issue 2/3, p375 

    We present and study a mixed integer programming model that arises as a substructure in many industrial applications. This model generalizes a number of structured MIP models previously studied, and it provides a relaxation of various capacitated production planning problems and other fixed...

  • Integral decomposition of polyhedra and some applications in mixed integer programming. Henk, Martin; Köppe, Matthias; Weismantel, Robert // Mathematical Programming;Jan2003, Vol. 94 Issue 2/3, p193 

    This paper addresses the question of decomposing an infinite family of rational polyhedra in an integer fashion. It is shown that there is a finite subset of this family that generates the entire family. Moreover, an integer analogue of Carathéodory's theorem carries over to this general...

  • A multi-item production planning model with setup times: algorithms, reformulations, and polyhedral characterizations for a special case. Miller, A.J.; Nemhauser, G.L.; Savelsbergh, M.W.P. // Mathematical Programming;Jan2003, Vol. 95 Issue 1, p71 

    We study a special case of a structured mixed integer programming model that arises in production planning. For the most general case of the model, called PI, we have earlier identified families of facet�defining valid inequalities: (l, S) inequalities (introduced for the uncapacitated...

  • Global infimum of strictly convex quadratic functions with bounded perturbations. Hoang Xuan Phu; Vo Minh Pho // Mathematical Methods of Operations Research;Oct2010, Vol. 72 Issue 2, p327 

    The problem of minimizing $${\tilde f=f+p}$$ over some convex subset of a Euclidean space is investigated, where f( x) = x Ax + b x is strictly convex and | p| is only assumed to be bounded by some positive number s. It is shown that the function $${\tilde f}$$ is strictly outer ?-convex for any...

  • Notes on L-/M-convex functions and the separation theorems. Fujishige, Satoru; Murota, Kazuo // Mathematical Programming;2000, Vol. 88 Issue 1, p129 

    Abstract. The concepts of L-convex function and M-convex function have recently been introduced by Murota as generalizations of submodular function and base polyhedron, respectively, and discrete separation theorems are established for L-convex/concave functions and for M-convex/concave...

  • Nonadaptive methods for polyhedral approximation of the Edgeworth-Pareto hull using suboptimal coverings on the direction sphere. Lotov, A.; Maiskaya, T. // Computational Mathematics & Mathematical Physics;Jan2012, Vol. 52 Issue 1, p31 

    For multicriteria convex optimization problems, new nonadaptive methods are proposed for polyhedral approximation of the multidimensional Edgeworth-Pareto hull (EPH), which is a maximal set having the same Pareto frontier as the set of feasible criteria vectors. The methods are based on...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics